I want to get on a PLANE right NOW. I need to see my mom.
I am anxious about driving.
I am anxious about falling while walking.
I am anxious about every ache. Every pain.
My veins sometimes feel like they are on fire.
My joints ache.
In the mornings, I wake up feeling like I was run over.
And this is why.
Patients may bleed easily while taking anticoagulants. Bleeding may develop in many areas, such as the nose or gums, excessive menstrual bleeding, bleeding in the urine or feces, bleeding or excessive bruising in the skin, as well as vomiting material that is bright red or like coffee grounds. In some cases, bleeding can develop inside the body and not be noticed immediately. Bleeding inside the body can cause a person to feel faint, or have pain in the back or abdomen. A healthcare provider should be notified immediately if there are any signs of this problem.
Wear an alert tag — People who take anticoagulants should wear a bracelet, necklace, or similar alert tag at all times. If medical treatment is required and the person is too ill to explain their condition, the tag will alert responders about the patient’s use of anticoagulants and the risk of excessive bleeding.
The alert tag should list the person’s medical conditions, as well as the name and phone number of an emergency contact.
Reduce the risk of bleeding — Some simple modifications can limit the risk of bleeding:
Use a soft bristle toothbrush
Shave with an electric razor rather than a blade
Take care when using scissors or knives
Avoid potentially harmful activities (biking, hiking, contact sports)
Do not take aspirin or other NSAIDS (eg, ibuprofen, Advil, Aleve, Motrin, Nuprin) while taking warfarin. Other nonprescription pain medications, such as acetaminophen, may be a safe alternative.
Uh. Hunh. So a bloody nose could, literally, kill me.